|headaches and dizziness
Apr 15, 2004
I am a 50 year old female who has had HIV for 20 years. Within the last year I have begun experiencing frequent severe headaches, and extreme dizziness as well as balance problems. I have had MRIs, cat scans, even a lumbar puncture and nothing is revealed. My HIV doc thinks its just part of the "disease" process, even though my numbers are good. We even tried stopping all medications (Videx, Sustiva, Viread and Zerit) for 30 days to see if these were side effects, but nothing happened (except my CD4 dropped below 200!). Are these symptoms normal for long time HIV? Is there anywhere to turn? Thanks!
Response from Dr. Lee
Generally there are symptoms that occur in persons with HIV that may not have anything at all to do with "the disease". For example, Meniere's disease which commonly affects people as they age, may have some of the same symptoms you are describing. It is not associated directly with HIV, but may be a part of aging for some people. I don't know if your doctor considered this or not, but perhaps an evaluation by a neurologist could help sort your symptoms.
Sorry to hear that your CD4 dropped. I am sure you know this, but be very cautious about stopping meds and if you do stop them to test hypothesis such as whether they are causing other symptoms, keep a close watch on the CD4 and viral load (ie every two to four weeks).
do I need to check or not
- What Type Of Headache Do You Get With Acute Hiv?
- Hiv And Cold Sweat On Hands And Feet
- Can Gonorrhea Turn To Hiv?
- Can You Be A Registered Nurse If You Are Hiv Positive?
- What Is The Difference Between Genital Warts And Genital Herpes?
- What Is The Best Way To Keep Bacterial Vaginosis Away?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.